Alert archive / Tennessee / Frost Advisories in 2015

Frost Advisory 3, NWS Nashville, TN

October 16, 201535 counties in Tennessee

NWS Nashville, TN issued this frost advisory at Oct 16, 2015, 1:42 PM CDT for 35 counties in Tennessee. It took effect at Oct 17, 2015, 3:00 AM CDT. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Oct 16, 2015, 1:42 PM CDT (18:42 UTC)
In effect from
Oct 17, 2015, 3:00 AM CDT
Expired
Oct 17, 2015, 8:00 AM CDT
In force
5 hr
Issued by
NWS Nashville, TN
All 35 counties

Bedford County, TN, Cannon County, TN, Cheatham County, TN, Clay County, TN, Coffee County, TN, Cumberland County, TN, Davidson County, TN, DeKalb County, TN, Dickson County, TN, Fentress County, TN, Grundy County, TN, Hickman County, TN, Houston County, TN, Humphreys County, TN, Jackson County, TN, Lewis County, TN, Macon County, TN, Marshall County, TN, Maury County, TN, Montgomery County, TN, Overton County, TN, Perry County, TN, Pickett County, TN, Putnam County, TN, Robertson County, TN, Rutherford County, TN, Smith County, TN, Stewart County, TN, Sumner County, TN, Trousdale County, TN, Van Buren County, TN, Warren County, TN, White County, TN, Williamson County, TN, Wilson County, TN

The radar

The Nashville radar (KOHX), 27 km from the middle of the area, began a volume at 18:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 6.7 hours before the alert went out and 21 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2015-10-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2015-10-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -106 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1998 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
-106 m²/s²
0-3 km storm-relative helicity
222 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

823 
WWUS74 KOHX 161842
NPWOHX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NASHVILLE TN
142 PM CDT FRI OCT 16 2015

...FROST POSSIBLE TONIGHT ACROSS A GOOD PORTION OF MIDDLE TN...

.VERY DRY AND COOL AIR HAS FILTERED INTO TENNESSEE BEHIND FRIDAY'S
FRONTAL PASSAGE. BECAUSE OF THIS...TEMPERATURES WILL FALL INTO THE
MIDDLE 30S FOR MANY IN THE MID-STATE. AS A RESULT...THE FIRST FROST
OF THIS FALL WILL BE POSSIBLE ACROSS A GOOD PORTION OF MIDDLE TN
TONIGHT. KEEP IN MIND...EVEN COOLER TEMPERATURES ARE LIKELY SUNDAY
MORNING CAUSING A VERY WIDESPREAD FROST. ANOTHER ADVISORY WILL
LIKELY BE NEEDED.

TNZ005>011-023>034-056>066-075-077>080-170500-
/O.NEW.KOHX.FR.Y.0003.151017T0800Z-151017T1300Z/
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON-
HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH-
JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON-
MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD-
COFFEE-WARREN-GRUNDY-VAN BUREN-
INCLUDING THE CITIES OF...DOVER...CLARKSVILLE...SPRINGFIELD...
GALLATIN...LAFAYETTE...CELINA...BYRDSTOWN...ERIN...WAVERLY...
DICKSON...ASHLAND CITY...NASHVILLE...LEBANON...MOUNT JULIET...
HARTSVILLE...CARTHAGE...GAINESBORO...COOKEVILLE...LIVINGSTON...
JAMESTOWN...LOBELVILLE...CENTERVILLE...HOHENWALD...FRANKLIN...
BRENTWOOD...COLUMBIA...LEWISBURG...MURFREESBORO...WOODBURY...
SMITHVILLE...SPARTA...CROSSVILLE...SHELBYVILLE...TULLAHOMA...
MANCHESTER...MCMINNVILLE...ALTAMONT...SPENCER
142 PM CDT FRI OCT 16 2015

...FROST ADVISORY IN EFFECT FROM 3 AM TO 8 AM CDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 8 AM CDT SATURDAY. 

* TEMPERATURE...33 TO 36 DEGREES.

* IMPACTS...FROST CAN KILL SENSITIVE UNPROTECTED VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED.
SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
2 follow-up statements
047 
WWUS74 KOHX 170300
NPWOHX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NASHVILLE TN
1000 PM CDT FRI OCT 16 2015

...FROST POSSIBLE OVERNIGHT ACROSS MUCH OF MIDDLE TN...

.TEMPERATURES WILL FALL INTO THE MIDDLE 30S FOR MANY LOCATIONS IN
THE MID-STATE OVERNIGHT. AS A RESULT...THE FIRST FROST OF THE
SEASON WILL BE POSSIBLE ACROSS A GOOD PORTION OF MIDDLE TN
TONIGHT. KEEP IN MIND...EVEN COOLER TEMPERATURES ARE LIKELY SUNDAY
MORNING CAUSING A WIDESPREAD FROST. ANOTHER ADVISORY WILL LIKELY
BE NEEDED.

TNZ005>011-023>034-056>066-075-077>080-171300-
/O.CON.KOHX.FR.Y.0003.151017T0800Z-151017T1300Z/
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON-
HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH-
JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON-
MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD-
COFFEE-WARREN-GRUNDY-VAN BUREN-
INCLUDING THE CITIES OF...DOVER...CLARKSVILLE...SPRINGFIELD...
GALLATIN...LAFAYETTE...CELINA...BYRDSTOWN...ERIN...WAVERLY...
DICKSON...ASHLAND CITY...NASHVILLE...LEBANON...MOUNT JULIET...
HARTSVILLE...CARTHAGE...GAINESBORO...COOKEVILLE...LIVINGSTON...
JAMESTOWN...LOBELVILLE...CENTERVILLE...HOHENWALD...FRANKLIN...
BRENTWOOD...COLUMBIA...LEWISBURG...MURFREESBORO...WOODBURY...
SMITHVILLE...SPARTA...CROSSVILLE...SHELBYVILLE...TULLAHOMA...
MANCHESTER...MCMINNVILLE...ALTAMONT...SPENCER
1000 PM CDT FRI OCT 16 2015

...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 8 AM CDT
SATURDAY...

* TEMPERATURE...33 TO 36 DEGREES.

* IMPACTS...FROST CAN KILL SENSITIVE UNPROTECTED VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED.
SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

AL
585 
WWUS74 KOHX 170657
NPWOHX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NASHVILLE TN
157 AM CDT SAT OCT 17 2015

...FROST POSSIBLE UNTIL 8 AM CDT THIS MORNING...
...FROST POSSIBLE AGAIN SUNDAY MORNING...


.THE FIRST FROST OF THE SEASON IS POSSIBLE THIS MORNING FOR MANY
LOCATIONS IN MIDDLE TENNESSEE...BUT EVEN COLDER TEMPERATURES ARE
LIKELY SUNDAY MORNING CAUSING A WIDESPREAD FROST...THEREFORE A
FROST ADVISORY FOR SUNDAY MORNING IS ALSO BEING ISSUED.

TNZ005>011-023>034-056>066-075-077>080-171800-
/O.NEW.KOHX.FR.Y.0004.151018T0800Z-151018T1400Z/
/O.CON.KOHX.FR.Y.0003.151017T0800Z-151017T1300Z/
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON-
HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH-
JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON-
MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD-
COFFEE-WARREN-GRUNDY-VAN BUREN-
INCLUDING THE CITIES OF...DOVER...CLARKSVILLE...SPRINGFIELD...
GALLATIN...LAFAYETTE...CELINA...BYRDSTOWN...ERIN...WAVERLY...
DICKSON...ASHLAND CITY...NASHVILLE...LEBANON...MOUNT JULIET...
HARTSVILLE...CARTHAGE...GAINESBORO...COOKEVILLE...LIVINGSTON...
JAMESTOWN...LOBELVILLE...CENTERVILLE...HOHENWALD...FRANKLIN...
BRENTWOOD...COLUMBIA...LEWISBURG...MURFREESBORO...WOODBURY...
SMITHVILLE...SPARTA...CROSSVILLE...SHELBYVILLE...TULLAHOMA...
MANCHESTER...MCMINNVILLE...ALTAMONT...SPENCER
157 AM CDT SAT OCT 17 2015

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING...
...FROST ADVISORY IN EFFECT FROM 3 AM TO 9 AM CDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 9 AM CDT SUNDAY. 

* TEMPERATURE...33 TO 36 DEGREES.

* IMPACTS...FROST CAN KILL SENSITIVE UNPROTECTED VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED.
SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

TNZ093>095-171800-
/O.NEW.KOHX.FR.Y.0004.151018T0800Z-151018T1400Z/
WAYNE-LAWRENCE-GILES-
INCLUDING THE CITIES OF...WAYNESBORO...LAWRENCEBURG...PULASKI
157 AM CDT SAT OCT 17 2015

...FROST ADVISORY IN EFFECT FROM 3 AM TO 9 AM CDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 9 AM CDT SUNDAY. 

* TEMPERATURE...33 TO 36 DEGREES.

* IMPACTS...FROST CAN KILL SENSITIVE UNPROTECTED VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED.
SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
BOYD
01

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this frost advisory went out at Oct 16, 12:30 PM CDT, 1 hour 12 minutes earlier.

Area forecast discussion, Oct 16, 12:30 PM CDT, 1 hour 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
1230 PM CDT FRI OCT 16 2015

.UPDATE...
FOR 18Z AVIATION.

&&

.DISCUSSION...

THE VERY LIGHT AND SPARSE RAIN FROM LAST NIGHT IS OVER...CLOUDS
ARE CLEARING OUT AND THE SUN IS MAKING ITS RETURN. BEHIND LAST
NIGHT'S FRONTAL PASSAGE...VERY DRY AIR IS STARTING TO FILTER IN
FROM THE NORTHWEST AND IT IS A LITTLE BREEZY. WINDS WILL PICK UP A
BIT MORE AND DEW POINTS WILL FALL FURTHER EARLY THIS AFTERNOON AS
WE MIX OUT.

IT'S GOING TO BE VERY COOL TONIGHT. IN FACT...WE WILL SEE THE
COOLEST TEMPERATURES SO FAR THIS FALL TONIGHT /UNTIL TOMORROW
NIGHT WHEN IT'S EVEN COOLER/. PATCHY FROST IS LIKELY TONIGHT...
ESPECIALLY FOR AREAS THAT ARE SHELTERED FROM ANY WIND. WE MAY VERY
WELL END UP PUTTING OUT A FROST ADVISORY FOR TONIGHT...BUT HAVEN'T
MADE THAT DECISION JUST YET. MORE ON THAT WITH THE FULL FORECAST
PACKAGE LATER THIS AFTERNOON.

UNGER

&&

.AVIATION...
18Z TAF DISCUSSION.

VFR CONDITIONS THIS TAF CYCLE. WINDS WILL BE BREEZY THIS AFTERNOON
OUT OF THE NORTH BEFORE RELAXING AFTER 00Z.

UNGER

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&
Hazardous weather outlook, Oct 16, 5:00 AM CDT, 8 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
500 AM CDT FRI OCT 16 2015

TNZ005>011-023>034-056>066-075-077>080-093>095-171030-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON-
HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH-
JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON-
MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD-
COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES-
500 AM CDT FRI OCT 16 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE
TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

COLDER AIR BEHIND A PASSING FRONT MAY BRING PATCHY FROST TO
THE AREA TONIGHT...ESPECIALLY THE UPPER CUMBERLAND.
ADDITIONALLY...ELEVATED FIRE DANGER IS LIKELY TODAY AS THE
AIR BECOMES INCREASINGLY DRIER.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

PATCHY FROST IS POSSIBLE SATURDAY AND SUNDAY NIGHTS AS WELL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

Nearby

Frost Advisories in Tennessee, 2015Every frost advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.